Texas, 2005

High Wind in Texas, April 5 to 6, 2005

April 5 to 6, 2005 · NWS LUB · 1 event in 1 county or zone

1 high wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 11:48 PM CST, 2 minutes earlier.

Area forecast discussion, Apr 5, 11:48 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1248 AM CDT WED APR 6 2005

.UPDATE...
WINDS ARE STILL RIPPING ACROSS THE SOUTH PLAINS WITH GUSTS AS
HIGH AS 55 MPH. QUICK LOOK AT PROFILERS INDICATES 50 KTS OVER A
SIGNIFICANT DEPTH SO BELIEVE THE WINDS WILL CONTINUE TO BLOW
THROUGH AT LEAST 4 AM. WE MAY SEE A BRIEF LULL TOWARDS SUNRISE BUT
WITH THE STRONG WINDS OFF THE SURFACE WE MAY NEED TO ISSUE
ADDITIONAL ADVISORIES INTO EARLY AFTERNOON.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT
      WEDNESDAY FOR THE FOLLOWING ZONES...BAILEY...BRISCOE...
      CASTRO...CHILDRESS...COCHRAN...COTTLE...CROSBY...DICKENS...
      FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...KING...
      LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...
      SWISHER...TERRY...AND YOAKUM.

&&

18
Hazardous weather outlook, Apr 5, 9:26 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT TUE APR 5 2005

TXZ021>044-070330-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1026 PM CDT TUE APR 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS
OKLAHOMA OVERNIGHT TONIGHT. AS A RESULT THE PRESSURE GRADIENT
REMAINS TIGHT OVER WEST TEXAS. THIS WILL RESULT IN SUSTAINED WINDS
FROM 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH THROUGH THE EARLY
MORNING HOURS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Crosby

When
April 5, 11:50 PM CST to April 6, 1:30 AM CST
Where
Crosby forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

Strong winds prevailed at this location between 11:55 pm through 01:30 am CST. Wind gusts measured at 51 knots beginning at 11:55 pm CST; peaked at 54 knots at 1:15 am CST; and decreased to 50 knots at 01:30 am CST.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445835.